Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 10, 2021, 6:34 PM CDT for Chickasaw County, Iowa. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 10, 2021, 7:30 PM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
County Chickasaw County, IA
The radar
The La Crosse radar (KARX), 119 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WWUS83 KARX 102334
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
634 PM CDT Thu Jun 10 2021
IAZ019-110030-
Chickasaw-
634 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM AFFECTING EASTERN CHICKASAW COUNTY...
At 630 PM CDT, a strong thunderstorm was located over Lawler, or near
New Hampton. The storm is nearly stationary.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Hampton, Fredericksburg, Lawler, Jerico, Little Turkey,
Jacksonville and Boyd.
Those attending the Heartland Days event should be prepared for wind
gusts up to 40 mph, frequent lightning, periods of heavy rain, and
possibly pea sized hail.
If outdoors, consider seeking shelter inside a building until the
storm passes. Be alert for ponding of water in low areas.
LAT...LON 4305 9232 4321 9232 4314 9208 4291 9208
4291 9210
TIME...MOT...LOC 2330Z 299DEG 1KT 4306 9219
$$
WetenkampWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 10, 5:45 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 10, 5:45 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 545 PM CDT Thu Jun 10 2021 .SHORT TERM...(Tonight through Friday Night) Issued at 158 PM CDT Thu Jun 10 2021 Sounding like a broken record...another very warm and humid day across the area today. In fact, today will mark the 8th day in a row for a 90+ degree day at La Crosse with the reading at 1pm coming in at 94 degrees. The rest of the forecast area was seeing readings in the upper 80s to middle 90s. A frontal boundary laying across central MN into northern WI will be the focus for isolated to scattered storms this afternoon into this evening. Shear will be weak but CAPE is ample with the heat and humidity. Pulse-type/airmass storm expected with perhaps some localized small hail and gusty winds in collapsing cores/outflows. Look for these storms to simmer after sunset with loss of surface heating. Otherwise looks quiet through the remainder of the overnight hours with muggy lows in the 60s/lower 70s. A vigorous mid-level trough will be moving east through Montana into the Northern Plains overnight which will drive a surface frontal boundary/associated line of storms into western MN by mid-Friday morning. This line of storms then looks (per latest CAMs) to split north and south as it approaches our area with the northern portion following mid-level pv-forcing and the southern portion eating into the richer theta-e air. However, CAMs also show some redevelopment right along the frontal boundary by mid-afternoon but shear will be weak with "better" shear lagging behind the front. So, no severe storms anticipated at this time. Oh, and by the way, another very warm and muggy day with highs in the upper 80s to mid-90s. Appears bulk of any lingering convection should be exited east of the area by midnight Friday night but could still see some lingering activity through sunrise Saturday. Overnight lows look to be in the 60s with dew points mid 50s west of the Mississippi River as drier air filters in. .LONG TERM...(Saturday through Thursday) Issued at 158 PM CDT Thu Jun 10 2021 High pressure will bring in drier air over the region Saturday into Sunday. However, remaining very warm as highs top off in the 80s to near 90 Saturday and mid 80s to lower 90s Sunday. The area will be on the eastern periphery of a large mid-level heat ridge through the remainder of the period with northwest flow aloft. Right now, it looks mainly dry but will have to watch for any embedded shortwave troughs that may sneak in shower/thunderstorm chances. That would be welcome in overall dryness in place across the area. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 545 PM CDT Thu Jun 10 2021 Cigs: mostly sct vfr clouds expected through the period. Could run into a short bkn period if expansive line of convection develops along north-south running front Fri. WX/vsby: potential for a sct-bkn line of shra/ts to develop along a cold front on Friday, shifting eastward across the TAF sites during the late morning/early afternoon hours. A few of the CAMs models suggest this will be the outcome. Some other deterministic models point to a split occurring with convection focused north and south, with a weakening front sliding across the local area. Not clear cut which way this will go so will leave pcpn out of the forecast for the moment. Imagine that at least some mention (VCTS for instance) will be needed as potential/timing becomes more clear. Winds: light south/southeast tonight becoming more south then westerly by late morning Fri. Slight uptick in speeds too. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION....Rieck
Hazardous weather outlook, Jun 10, 4:58 AM CDT, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 458 AM CDT Thu Jun 10 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-111000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 458 AM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Warm and humid conditions will continue today. The prolonged period of heat and humidity can significantly increase the potential for heat-related illnesses. Persons are urged to take precautions as needed. Isolated thunderstorms are possible this afternoon and tonight. Heavy rain, lightning, small hail, and gusty winds are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms are expected to develop Friday and Friday night. Organized severe weather is not expected, however storms may produce locally heavy rain, lightning, hail, and gusty winds. The warm and humid conditions will continue Friday with somewhat cooler and drier weather moving in for Saturday. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny
In the hours before
Local storm report, Jun 10, 2:27 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
227 PM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM EXCESSIVE HEAT 1 ENE WINONA 44.05N 91.64W
06/10/2021 M100 F WINONA MN AWOS
HEAT INDEX VALUE.
&&Special weather statement, Jun 10, 6:14 PM CDT, 20 minutes before
Special Weather Statement National Weather Service La Crosse WI 614 PM CDT Thu Jun 10 2021 WIZ017-029-110200- Taylor-Clark- Including the cities of Medford and Neillsville 614 PM CDT Thu Jun 10 2021 ...Strong Storms Possible Early This Evening... Scattered storms will sink south southeast across north central Wisconsin early this evening, mostly staying north of Interstate 94. A few storms will be strong, producing heavy rainfall with 1 inch per hour rates, along with hail. Ponding of water on roadways and localized street flooding could occur. Take shelter indoors if storms near your location. Rieck
Special weather statement, Jun 10, 6:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
634 PM CDT Thu Jun 10 2021
IAZ019-110030-
Chickasaw-
634 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM AFFECTING EASTERN CHICKASAW COUNTY...
At 630 PM CDT, a strong thunderstorm was located over Lawler, or near
New Hampton. The storm is nearly stationary.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Hampton, Fredericksburg, Lawler, Jerico, Little Turkey,
Jacksonville and Boyd.
Those attending the Heartland Days event should be prepared for wind
gusts up to 40 mph, frequent lightning, periods of heavy rain, and
possibly pea sized hail.
If outdoors, consider seeking shelter inside a building until the
storm passes. Be alert for ponding of water in low areas.
LAT...LON 4305 9232 4321 9232 4314 9208 4291 9208
4291 9210
TIME...MOT...LOC 2330Z 299DEG 1KT 4306 9219
WetenkampNearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.